A 40-year-old female asked:
I have sle and am on plaquenil. my ocular oct showed minor focal photoreceptor layer atrophy. my eye doctor doesn't know why & is repeat tests in 5 months. what is that & what could cause? lupus? plaquneil? my dad has macular degeneration
1 doctor answer • 1 doctor weighed in
Family Medicine 32 years experience
Plaquenil: Plaquenil causes retinal toxicity and this show up as disturbances of retinal pigment. Lupus effects the skin around the eye and causes dry eyes. The blood vessels to the eye can be effected or the nerves. Atrophy of retina is not noted for these conditions. Glaucoma? That would cause pressure and a possible atrophy. Double check with your eye specialist.
126 viewsAnswered Nov 09, 2019
Last updated Nov 9, 2019
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.